MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® PREMATURE INFANT FEEDING TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® PREMATURE INFANT FEEDING TUBE
Model Number 0036400
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that a patient had been struggling with breastfeeding her baby, attempting multiple times during a nurse's shift.The patient had been set up with a nipple shield, feeding tube and syringe to assist her in feeding her newborn.After multiple attempts to feed the newborn, it was noticed that the newborn was still unable to intake the supplemental formula from the feeding tube and syringe.Upon further inspection of the feeding tube, the nurse noticed that the tube had only one hole at the end of it instead of two.The infant was not able to suck the supplemental formula from the device.Per additional information: the mother was trying to breastfeed and use the device at the same time.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "premature infant feeding tube plastic, 5 fr., 1/16¿ (1.7mm), 15¿ (38cm) length 1cm depth markings x-ray opaque stripe 0036400 0036420 premature infant feeding tube plastic, 5 fr., 1/16¿ (1.7mm), 36¿ (91cm) length marking 8¿ (20cm) from proximal end x-ray opaque stripe adult/pediatric feeding tube plastic, 8 fr., 3/32¿ (2.7mm) 42¿ (107cm) length marking dimensions from proximal end first mark 10¿ (25cm), second mark 20¿ (51cm), third mark 30¿ (76cm) x-ray opaque stripe 0036430 infant feeding tube plastic, 8 fr., 3/32¿ (2.7mm), 15¿ (38cm) length 1cm depth markings x-ray opaque stripe 0036410 sterilized using ethylene oxide.Bard® feeding tubes single use.This is a single use device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Do not resterilize.Do not use if package is damaged.Authorized representative in the european community manufacturer.Contains or presence of phthalates: di(2-ethylhexyl)phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.".
 
Event or Problem Description

Brand Name
BARD® PREMATURE INFANT FEEDING TUBE
Common Device Name
FEEDING TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7350173
Report Number1018233-2018-00863
Device Sequence Number16579591
Product Code FPD
UDI-Device Identifier00801741034404
UDI-Public(01)00801741034404
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Model Number0036400
Device Catalogue Number0036400
Device Lot NumberNGBR3192
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1